Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
130 Doctors are Online

Have sore and sensitive mouth and deep lesions on tongue. Taking antibiotics for reinfection. Related?

I am a 72 year old female, overweight , and lacking energy . I have had 3 knee replacements due to infection. Last December I was medivacced to Vancouver because a nuclear scan was showing signs of re infection. The Doctor with a panel of physicians decided that as they had tried to remove the binfection twice, and it had been reoccurring that there was no valid reason to operate again. After aspirating the knee it was decided to put me on cloxicilan IV for 6 weeks and then to use oral antibiotic to control the infection. I was put on 500mg x 4 keflex, which interfered with myINR. I have had 2. Pulmonary embolisms and have a vena cava filter in my vein . While I was on keflex my INR was all over the place. 1.9, so the dosage of warfarin was increased. The next week 3.8 to the dose was Reduced. The following week 1.9. At this point I asked whether the keflex was causing the difficulties. So the doctor switched me to penicillin V. I emailed my surgeon to ask if this was an acceptable alternate. He replied that it was not and said to go cloxicilan 4x daily. Now my question. I have a very sore and sensitive mouth and deep lesions on my tongue. Not totally raw, but very near to that. Is this caused by the antibiotics, and if so what can be done about it. If I have to go off the antibiotics I am in danger of the infection reoccurring, and was told that if the most conservative approach didn t work, then there were only two alternate treatments. Permanently straightening the leg by fusing the joint, or amputation . Neither of which thrill me. What can I do. I trust my surgeon, but am very doubtful of my G P. I am trying to change doctors, but being in a small community there are few choices.
Asked On : Mon, 11 Mar 2013
Answers:  2 Views:  75
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics
Dentist 's  Response

Thanks for asking the query,

After reading your symptoms i suppose that you have developed ulcerations in your oral cavity.
This can be due to nutritional deficiencies, hormonal imbalance, stress, allergic reactions.

I would suggest you to visit a Dentist and get the checkup done.
Apply cortisone acetate topically over the affected area.
Take multivitamin tablets.
Take lukewarm saline gargles 3-4 times and antiseptic mouthwash gargles twice daily.

Hope this helps out.

Answered: Sat, 20 Apr 2013
I find this answer helpful
Critical Care Specialist Dr. Arshad Hussain's  Response
welcome to health care magic
dear patient, i am really sorry for all that agony that you have under gone after your knee surgery, but your current problem of oral ulcerations is not that serious one, it is just because of the multivatim defciency and loss of normal gut flora that develops after prolonged antibiotic use and and for this you can take multivitamin and lactobacillus preparations as well as do daily oral rinsing with chlorhexidine containing sollutions at least twice daily, for pain you can apply hydrocortisone ointment locally to the ulcers, wish you speedy recory
Dr Arshad
Answered: Mon, 11 Mar 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor